Forums


Symptoms

My symptoms

  • By Portsmouthgem

    Hi Everyone

    I don’t know if anyone can help me. I developed migraines at the age of 36 last Jan and I’ve still not managed to recover properly. When I was on 60mg of Propranolol I felt I struggled a lot less but felt very tired,vague and unable to think straight.
    I’ve reduced to 45mg and now I’m having attacks again.
    What I’m wondering is firstly does all the medication have these side affects? Or do some people manage to get their lives back and work normally?
    The other thing is that although I suffer a lot of the symptoms listed for aura migraines , I find it doesn’t go in text book phases. Like yesterday I knew I was suffering an attack triggered by a strip light, started to feel very vague, and my eye sight went weird, followed by nausea and feeling very distant. My face on the left side feels like it slides. I get very little head pain. Today- I still feel ill, with the dark patches in eyes and ice cream head ache.

    Can this all be classed as migraines?
    Any help would be really appreciated. Thank you.

    Reply Created with Sketch. reply
  • By sahndie

    Hi, Postmouthgem,

    I’m so sorry you’ve developed migraines. They can be really debilitating.

    As far as preventive meds go: different people will respond to different meds differently. You’re currently on a beta-blocker, but a different class of preventives might be more effective for you. You might experience many side effects, or none. These can be minimized by slowly titrating the dose- start with a very small dose, and increase it weekly until you (hopefully) hit a dose that reduces your attacks without giving you unmanageable side effects. Your headache specialist is the best person to manage a switch to a new drug.

    On a personal note, I’ve been on a preventive for three years. I was chronic, only functional about half the time. Since starting my meds, I’ve had fewer migraines. I get a few side effects, some of which are really specific to the drug, but overall I feel a lot better and have much more energy.

    As far as your symptoms go, there is something called a silent migraine. You can talk to your headache specialist about that too. It’s basically a migraine without the horrible pulsing pain, but you can still get the nasty nausea and cognitive difficulties and aura.

    I really hope you can find a treatment that will help you.

    Reply Created with Sketch. reply